Alert archive / Kentucky / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 36, NWS Jackson, KY

May 31, 20187 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 31, 2018, 4:17 PM EDT for 7 counties in Kentucky. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2018, 4:17 PM EDT (20:17 UTC)
Expired
May 31, 2018, 5:00 PM EDT
In force
43 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bath County, KY, Estill County, KY, Fleming County, KY, Menifee County, KY, Montgomery County, KY, Powell County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 76 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 4:27 PM EDTTSTM WND DMG2 Nnw Hillsboro, KYA LARGE TREE WAS BLOWN DOWN ACROSS THE ROAD IN THE VICINITY OF CEDAR LAKE. THE TIME OF THE EVENT IS ESTIMATED FROM RADAR DATA.
May 31, 4:32 PM EDTTSTM WND DMGStanton, KYA LARGE TREE LIMB WAS REPORTED TO HAVE BEEN DOWNED. THE TIME OF THE EVENT IS ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2018-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 614 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2018-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
614 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

123 
WUUS53 KJKL 312017
SVRJKL
KYC011-065-069-165-173-197-205-312100-
/O.NEW.KJKL.SV.W.0036.180531T2017Z-180531T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
417 PM EDT THU MAY 31 2018

The National Weather Service in JACKSON KY has issued a

* Severe Thunderstorm Warning for...
  Powell County in east central Kentucky...
  Montgomery County in east central Kentucky...
  Bath County in east central Kentucky...
  Northern Estill County in east central Kentucky...
  Menifee County in east central Kentucky...
  Fleming County in east central Kentucky...
  Southwestern Rowan County in east central Kentucky...

* Until 500 PM EDT

* At 416 PM EDT, severe thunderstorms were located along a line
  extending from 6 miles west of Fairview to 6 miles north of
  Sideview to near Westbend to near Harris Ferry, moving east at 35
  mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Mount Sterling, Stanton, Irvine, Flemingsburg, Owingsville,
  Frenchburg, Marshall, Jeffersonville, Camargo, Clay City,
  Sharpsburg, Salt Lick, Campsites in the Indian Creek area of the
  Daniel Boone National Forrest, Fairview, Pilot, Pecks Ridge, Levee,
  Bowen, Cornwell and Kimbrell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3849 8359 3844 8358 3841 8353 3790 8351
      3768 8381 3772 8410 3778 8411 3781 8408
      3781 8412 3785 8406 3783 8400 3787 8403
      3787 8402 3793 8397 3812 8408 3832 8384
      3845 8398 3849 8393 3846 8385 3852 8364
TIME...MOT...LOC 2016Z 268DEG 32KT 3847 8404 3820 8405 3792 8405 3781
8420

HAIL...0.75IN
WIND...60MPH
 
$$

CGAL
2 follow-up statements
293 
WWUS53 KJKL 312037
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
437 PM EDT THU MAY 31 2018

KYC011-065-069-165-173-197-205-312100-
/O.CON.KJKL.SV.W.0036.000000T0000Z-180531T2100Z/
Powell KY-Montgomery KY-Bath KY-Estill KY-Menifee KY-Fleming KY-
Rowan KY-
437 PM EDT THU MAY 31 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR POWELL...MONTGOMERY...BATH...NORTHERN ESTILL...MENIFEE...FLEMING
AND SOUTHWESTERN ROWAN COUNTIES...

At 437 PM EDT, severe thunderstorms were located along a line
extending from near Nepton to Reynoldsville to Bean to Spout Springs,
moving east at 35 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Mount Sterling, Stanton, Irvine, Flemingsburg, Owingsville,
Frenchburg, Marshall, Jeffersonville, Camargo, Clay City, Sharpsburg,
Salt Lick, Campsites in the Indian Creek area of the Daniel Boone
National Forrest, Fairview, Pilot, Pecks Ridge, Levee, Bowen,
Cornwell and Kimbrell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3849 8359 3844 8358 3841 8353 3790 8351
      3768 8381 3772 8410 3778 8411 3781 8408
      3781 8412 3785 8406 3783 8400 3787 8403
      3787 8402 3793 8397 3812 8408 3832 8384
      3845 8398 3849 8393 3846 8385 3852 8364
TIME...MOT...LOC 2037Z 268DEG 32KT 3848 8380 3821 8382 3793 8382 3782
8397

HAIL...0.75IN
WIND...60MPH
 
$$

RAY
469 
WWUS53 KJKL 312101
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
501 PM EDT THU MAY 31 2018

KYC011-065-069-165-173-197-205-312111-
/O.EXP.KJKL.SV.W.0036.000000T0000Z-180531T2100Z/
Powell KY-Montgomery KY-Bath KY-Estill KY-Menifee KY-Fleming KY-
Rowan KY-
501 PM EDT THU MAY 31 2018

...THE SEVERE THUNDERSTORM WARNING FOR POWELL...MONTGOMERY...BATH...
NORTHERN ESTILL...MENIFEE...FLEMING AND SOUTHWESTERN ROWAN COUNTIES
HAS EXPIRED...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning has been allowed to expire.

LAT...LON 3849 8359 3844 8358 3841 8353 3790 8351
      3768 8381 3772 8410 3778 8411 3781 8408
      3781 8412 3785 8406 3783 8400 3787 8403
      3787 8402 3793 8397 3812 8408 3832 8384
      3845 8398 3849 8393 3846 8385 3852 8364
TIME...MOT...LOC 2101Z 268DEG 32KT 3849 8353 3822 8355 3794 8355 3783
8370

$$

RAY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:41 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, May 31, 2:41 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
241 PM EDT Thu May 31 2018

.UPDATE...
Issued at 139 PM EDT THU MAY 31 2018

Line of showers and storms continues to advance east into more of
eastern Kentucky with strong winds and heavy rain the main
threats. The activity may be weakening a bit with storms starting
to train across central Kentucky. We may need to monitor the flash
flood threat over the next few hours. Another complex of showers
and storms continues to progress east across western Kentucky and
may work into the area later this afternoon if instability can
recover from the earlier activity. No significant updates made at
this time.

UPDATE Issued at 1227 PM EDT THU MAY 31 2018

Line of showers and storms now bearing down on the area. The line
has built to the south a bit and now looks to take aim on areas
between the Hal Rogers Parkway and I-64. Instability has increased
to near 2500J/kg. DCAPE is also nearing 1300J/kg, which is more
than sufficient to mix down some damaging wind gusts. Some nice
velocity signatures have been noted on KJKL radar suggesting there
is some decent potential for some strong winds getting to the
surface. In fact a warning has already been issued upstream.
Updated grids to increase pops and sky cover. Also adjusted
temperatures to reflect a temperature drop with the line of storms
moving through.

UPDATE Issued at 1039 AM EDT THU MAY 31 2018

A complex of showers and storms continues to approach the
lexington area from the west and is expected to move into areas
along and north of the Mountain Parkway by noon. Have updated
pops and weather to bring them up to likely and categorical for
these areas. Areas further south will stay dry into the afternoon,
but we are watching another complex of showers/storms in western
Kentucky that may move into southern Kentucky late this afternoon.

UPDATE Issued at 954 AM EDT THU MAY 31 2018

Shower/storm activity from this morning is exiting to the east
into West Virginia. Still a few isolated showers impacting areas
across Wayne and McCreary counties. Otherwise, much of the area
has cleared out in the wake of the early morning activity with
temperatures already rising sharply through the 70s. With
dewpoints holding around 70, already seeing some instability
develop across east Kentucky. Watching a few storms near
Louisville this morning as they are tracking east towards the
area. These should arrive here by early afternoon. By then, we
will have had plenty of sunshine and instability in place. This
could allow this activity to strengthen as it approaches the area.
SPC did expand the slight risk over more of eastern Kentucky with
the 9 am update this morning. This makes sense given the
instability we will see today. Shear is not fantastic, but may be
just enough to produce some strong to severe storms. Models do not
have much of a handle on what is happening out there this morning,
so may need to do more nowcast updates today given the
uncertainty. As it stands right now, the activity near Louisville
will reach our Bluegrass counties around noon.

UPDATE Issued at 700 AM EDT THU MAY 31 2018

Forecast is in pretty good shape so far. An area showers is
currently making its way across the SE portion of the CWA, so went
ahead and increased coverage to scattered here. Latest HRRR shows
this broken line continuing to deteriorate over the next couple of
hours as better convection begins to develop across south-central
Kentucky. Loaded in the latest observations to make sure the near
term grids for temps, dew points, and winds was on track with the
near term forecast. All updates have been sent to NDFD/web.

&&

.SHORT TERM...(Today through Friday)
Issued at 440 AM EDT THU MAY 31 2018

Today's weather will feature continued SW flow, pulling warm and
moist air from the Gulf of Mexico into the Ohio River Valley. An
upper level wave is expected to be in place across eastern
Kentucky today, dampening as a deeper wave forms near the
Mississippi River Valley. This second, deeper wave is poised to
move across Kentucky during the overnight and through the day
Friday. At the surface, a cold front will begin to from over
Missouri and Illinois today. Following the progression of the
upper level shortwave, this front will shift eastward toward the
Ohio River overnight, and then traverse Kentucky southward through
the day Friday.

As for sensible weather, expect the continuation of warm and humid
conditions across the region for the short term portion of the
forecast. Highs today will be in the mid 80s, but with humidity will
feel closer to 90 degrees. Overnight lows will be in the upper 60s,
and Friday will be a couple degrees cooler with the passing cold
front, with low to mid 80s forecast. The tricky part comes with the
precip chances throughout the period.

With the upper level wave moving overhead, and a warm/moist airmass
in place, expect the development of convection throughout the
daytime hours, peaking in the afternoon/evening. While soundings
continue to look robust, with LI's near -10 and CAPE topping
3,000 j/kg in many locations across eastern KY this afternoon, the
shear still looks underwhelming, both in speed and direction. The
best directional shear (though still not great) continues to lie
across the far SW CWA, west of I-65 where SPC still has a slight
risk outlined for the day. This lack of shear will make it hard
for storms to organize and reach severe limits, but can't rule out
the possibility of some stronger storms throughout the day, and
perhaps some isolated severe. Regardless, any storm that develops
will likely put down some heavy rainfall and may not be moving
very quickly given the lack of good steering flow, so will
continue to watch for training and/or slow moving storms for
isolated flash flood potential.

As we head into the overnight, the second upper level wave begins to
impact Kentucky, staying mainly across the western and central
portions of the state. The surface cold front will also near the
Ohio River, becoming a focal point for overnight convection. With
that in mind, the latest CAMs/hi-res models are actually
diminishing any convective potential across eastern Kentucky
throughout the overnight, and keeping the focus well to our west.
Latest NAM12 forecast soundings do show a pretty steep inversion
setting up overnight which will likely deter from new convective
development. However, instability will remain in place aloft
through much of the night, so can't rule out some lingering storms
and/or isolated development. After collaboration with neighboring
offices, lowered pops across our CWA drastically compared to the
model blends and synoptic models (though even the GFS and ECMWF
were hinting at a dry far SE overnight). Did leave in chance pops
along our western border next to LMK, in case any convection
associated with the cold front is able to propagate far enough
eastward to reach our CWA before dissipating.

Heading into Friday, the wave shifts across eastern Kentucky and the
cold front also begins to traverse the CWA. Once again, expect this
to couple with the warm/moist airmass in place to produce another
round of scattered to numerous showers and thunderstorms. Decent
CAPEs just under 3,000 j/kg and steep lapse rates will be in place,
but shear will still be lacking, especially as winds turn more
westerly late in the day as the cold front passes though. Again,
expect organization to be hard to achieve with any storm that
develops, though some isolated storms may be able to reach near severe
limits. Continued heavy downpours and isolated flash flooding
will be of concern this day as well with the same factors in place
as today.

.LONG TERM...(Saturday through Thursday)
Issued at 241 PM EDT THU MAY 31 2018

The extended portion of the forecast begins on Saturday with an active
upper level pattern in place. Expect a pattern with an increase
in amplitude as the models suggest a ridge building in the
western CONUS with a trough setting up over the east. Closer to
the surface, on Saturday an exiting cold front will be slow to
shift east with lingering high pressure to the east. This will
likely keep a focus of shower and thunderstorm over far eastern
Kentucky. Thus will keep pops over the east for Saturday. For
Sunday, a second trough will track over the ridge in the west that
has shifted east slightly in the Plains. This wave will then
track southeast into the OH Valley. Model soundings suggest ample
instability for this event. Thus will expect another round of
showers and thunderstorms for Sunday and Sunday night.

The mentioned upper level ridge will shift east as well through
the period. The mid level subsidence will eventually work its way
into eastern Kentucky by Monday. This will result in a dry period
across the area through the rest of the extended. Given the
northwest flow setting up, a shortwave could clip the northeastern
portion of the CWA for Tuesday afternoon. Otherwise, will expect a
dry period for much of the rest of the extended with much cooler
high temperatures. In fact, these temps are more in the normal
range for this time of year.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
ISSUED AT 139 PM EDT THU MAY 31 2018

A complex of showers and storms will move across the area this
afternoon. impacting areas in the northern half of the state. This
will bring some sharply reduced visibilities. Storms may
eventually affect areas farther south this evening, but confidence
is low as models are not handling the current situation. Thus,
may need some amendments later to include some thunderstorms as
confidence increases. Could see some gusty winds around any shower
or storm activity today. Activity could linger well into tonight,
but confidence is low in timing and aerial coverage.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 2 AM EDT Friday for KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

UPDATE...KAS
SHORT TERM...JMW
LONG TERM...SHALLENBERGER
AVIATION...KAS
Hazardous weather outlook, May 31, 2:05 PM EDT, 2 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
205 PM EDT Thu May 31 2018

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-012115-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
205 PM EDT Thu May 31 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT FRIDAY...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

Scattered to numerous thunderstorms are expected through tonight.
Strong to severe thunderstorms are possible with damaging winds
and flash flooding being the main threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms are possible from Friday through Sunday, mainly during
the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to send in any reports of wind damage, heavy
rain, and flooding this afternoon and evening.

KAS

In the hours before

Special weather statement, May 31, 2:52 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service JACKSON KY
252 PM EDT THU MAY 31 2018

KYZ050>052-058>060-106-108-111-311915-
Rowan-Montgomery-Menifee-Lee-Estill-Morgan-Bath-Wolfe-Powell-
252 PM EDT THU MAY 31 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT POWELL...SOUTHEASTERN
MONTGOMERY...SOUTHEASTERN BATH...WESTERN MORGAN...CENTRAL ESTILL...
MENIFEE...NORTHEASTERN LEE...SOUTH CENTRAL ROWAN AND WOLFE
COUNTIES...

At 251 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Bean to Stanton to near Cottage Furnace.
Movement was east at 45 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Stanton, Irvine, Frenchburg, Campton, Henry, Jeffersonville, Camargo,
Clay City, Ravenna, Wellington, Campsites in the Indian Creek area of
the Daniel Boone National Forrest, Pilot, Zag, Levee, Bowen,
Cornwell, Leeco, Rothwell, Pekin and Omer.

LAT...LON 3789 8333 3766 8345 3766 8408 3783 8396
      3801 8398 3812 8337
TIME...MOT...LOC 1851Z 261DEG 42KT 3795 8387 3784 8386 3774 8393

CGAL
Special weather statement, May 31, 3:02 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service JACKSON KY
302 PM EDT THU MAY 31 2018

KYZ107-110-113-115-118>120-311930-
Perry-Martin-Floyd-Pike-Knott-Johnson-Letcher-
302 PM EDT THU MAY 31 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN MARTIN...
NORTHERN LETCHER...SOUTHEASTERN JOHNSON...EAST CENTRAL PERRY...
KNOTT...FLOYD AND WESTERN PIKE COUNTIES...

At 301 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Odds to Dana to Hollybush to near Vicco.
Movement was east at 30 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Pikeville, Hazard, Prestonsburg, Whitesburg, Hindman, Letcher,
Estill, Bath, Coal Run Village, Wheelwright, Fleming-Neon, Martin,
Pippa Passes, Wayland, Vicco, Allen, Blackey, Elic, Meta and Cody.

LAT...LON 3776 8240 3744 8241 3725 8258 3708 8290
      3720 8325 3737 8295 3757 8277 3785 8275
TIME...MOT...LOC 1901Z 291DEG 27KT 3776 8268 3755 8270 3735 8287 3722
8310

CGAL
Special weather statement, May 31, 3:12 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service JACKSON KY
312 PM EDT THU MAY 31 2018

KYZ069-080-114>117-311945-
Jackson-Clay-Perry-Owsley-Laurel-Leslie-
312 PM EDT THU MAY 31 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LAUREL...
SOUTHEASTERN OWSLEY...NORTHWESTERN LESLIE...NORTHWESTERN PERRY...
SOUTHEASTERN JACKSON AND CLAY COUNTIES...

At 312 PM EDT, strong thunderstorms were clustered over Jacks Creek,
or 10 miles east of Manchester, moving east at 25 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Manchester, Buckhorn, Hoskinston, Fogertown, Goose Rock, Bush,
Shepherdtown, Herron, Hooker, Stinnett, Byron, Cottongin, Sacker Gap,
Taff, House, Hector, Boho, Tanksley, Panco and Mill Pond.

LAT...LON 3704 8383 3704 8386 3705 8386 3704 8389
      3704 8394 3728 8400 3740 8355 3733 8354
      3734 8350 3738 8348 3737 8345 3703 8335
TIME...MOT...LOC 1912Z 274DEG 23KT 3721 8358

CGAL
Special weather statement, May 31, 3:39 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service JACKSON KY
339 PM EDT THU MAY 31 2018

KYZ118>120-312015-
Martin-Pike-Letcher-
339 PM EDT THU MAY 31 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MARTIN...
NORTHEASTERN LETCHER AND PIKE COUNTIES...

At 339 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Coalpoint to Sidney to near Rockhouse to
Beefhide. Movement was east at 30 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Pikeville, Inez, Jenkins, Elkhorn City, Fleming-Neon, Forest Hills,
Warfield, Huddy, Meta, Horn, Jamboree, Pilgrim, Fishtrap Lake, Garden
Village, Beefhide, Cromona, Payne Gap, Prince, Toonerville and
Dorton.

LAT...LON 3727 8235 3723 8250 3715 8263 3717 8278
      3736 8254 3762 8245 3786 8257 3787 8241
      3786 8242 3781 8240 3776 8231 3774 8233
      3767 8230 3762 8221 3765 8218 3755 8213
      3753 8205 3755 8204 3754 8197 3753 8198
TIME...MOT...LOC 1939Z 273DEG 28KT 3780 8247 3762 8237 3736 8247 3723
8264

CGAL
Local storm report, May 31, 3:44 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
344 PM EDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     1 NW DICE               37.37N 83.24W
05/31/2018                   PERRY              KY   BROADCAST MEDIA

            TREE DOWN ON POWER LINES ON LOST CREEK ROAD...ROAD IS
            CLOSED. TIME ESTIMATED OFF OF RADAR.

&&

JCARICO
Special weather statement, May 31, 3:45 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service JACKSON KY
345 PM EDT THU MAY 31 2018

KYZ088-115-117-118-312030-
Perry-Harlan-Letcher-Leslie-
345 PM EDT THU MAY 31 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARLAN...SOUTHERN
LETCHER...SOUTHERN LESLIE AND SOUTHEASTERN PERRY COUNTIES...

At 344 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Mayking to Gordon to Sandy Fork. Movement
was southeast at 30 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Whitesburg, Harlan, Cumberland, Loyall, Evarts, Lynch, Benham,
Wallins Creek, Bobs Creek, Leatherwood, Bledsoe, Dizney, Colly,
Louellen, Premium, Coldiron, Sergent, Gilley, Clutts and Napier.

LAT...LON 3701 8351 3708 8304 3719 8275 3716 8263
      3712 8272 3705 8272 3703 8275 3701 8283
      3698 8287 3693 8286 3688 8289 3685 8301
      3685 8307 3678 8313 3674 8314 3667 8346
TIME...MOT...LOC 1944Z 335DEG 25KT 3713 8273 3702 8300 3696 8350

CGAL

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 12:34 PM EDTAreal Flood AdvisoryJKLEstill, Montgomery, Powell3 hr
May 31, 12:43 PM EDTSevere Thunderstorm WarningJKLEstill, Menifee, Montgomery, Powell47 min
May 31, 1:19 PM EDTSpecial Weather StatementJKLWolfe26 min
May 31, 1:30 PM EDTSpecial Weather StatementJKLLee30 min
May 31, 1:31 PM EDTSevere Thunderstorm WarningJKLLee, Wolfe29 min
May 31, 1:44 PM EDTSpecial Weather StatementJKLEstill31 min
May 31, 1:45 PM EDTAreal Flood AdvisoryJKLEstill, Jackson, Lee, Rockcastle3 hr
May 31, 1:55 PM EDTSpecial Weather StatementJKLBreathitt35 min
May 31, 2:03 PM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more11 hr
May 31, 2:21 PM EDTSpecial Weather StatementJKLJohnson, Magoffin24 min
May 31, 2:32 PM EDTFlash Flood WarningJKLJackson, Rockcastle3 hr
May 31, 2:39 PM EDTSpecial Weather StatementJKLOwsley36 min
May 31, 2:45 PM EDTAreal Flood AdvisoryJKLClay, Jackson, Owsley3 hr
May 31, 2:52 PM EDTSpecial Weather StatementJKLEstill, Menifee, Powell, Wolfe23 min
May 31, 3:02 PM EDTSpecial Weather StatementJKLFloyd, Knott, Letcher, Pike28 min
May 31, 3:12 PM EDTSpecial Weather StatementJKLClay, Leslie33 min
May 31, 3:20 PM EDTFlash Flood WarningJKLClay, Jackson, Owsley3 hr
May 31, 3:24 PM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel, Leslie3 hr
May 31, 3:39 PM EDTSpecial Weather StatementJKLMartin, Pike36 min
May 31, 3:45 PM EDTSpecial Weather StatementJKLHarlan, Letcher45 min
May 31, 4:08 PM EDTAreal Flood AdvisoryJKLLaurel3 hr
May 31, 4:26 PM EDTSpecial Weather StatementJKLJackson, Pulaski, Rockcastle34 min
May 31, 4:33 PM EDTAreal Flood AdvisoryJKLJackson, Pulaski, Rockcastle2 hr
May 31, 4:34 PM EDTSpecial Weather StatementJKLBell, Whitley41 min
May 31, 4:44 PM EDTSevere Thunderstorm WarningJKLBath, Breathitt, Elliott, Lee, Magoffin, Menifee and 4 more46 min
May 31, 4:50 PM EDTAreal Flood AdvisoryJKLKnox, Whitley3 hr
May 31, 4:51 PM EDTSevere Thunderstorm WarningJKLElliott, Fleming, Rowan24 min
May 31, 5:02 PM EDTFlash Flood WarningJKLKnox3 hr
May 31, 5:03 PM EDTSpecial Weather StatementJKLLaurel, McCreary, Wayne27 min
May 31, 5:13 PM EDTAreal Flood AdvisoryJKLLaurel, McCreary, Pulaski, Wayne3 hr
May 31, 5:16 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Whitley44 min
May 31, 5:25 PM EDTAreal Flood WarningJKLJackson, Rockcastle3 hr
May 31, 5:27 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne, Whitley33 min
May 31, 5:38 PM EDTAreal Flood AdvisoryJKLMcCreary, Wayne, Whitley3 hr
May 31, 5:42 PM EDTFlash Flood WarningJKLLaurel, McCreary, Whitley3 hr
May 31, 5:43 PM EDTSevere Thunderstorm WarningJKLBell, Knox, McCreary, Whitley47 min
May 31, 6:01 PM EDTSpecial Weather StatementJKLMcCreary, Wayne29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.